• Working while on everolimus or sunitinb

    Asked by mountcarmel on Monday, February 25, 2013

    Working while on everolimus or sunitinb

    My husband is in construction do you think he will be able to work with the possible side effects. He has not started treatment yet.

    5 Answers from the Community

    5 answers
    • ticklingcancer's Avatar

      Every person responds to treatment differently so this is a hard question to answer. For me, I was able to work a little. Certainly not the week of treatment. I received chemo for 5 days, about 7 hours each day and then got two weeks off to recover. The first week off I was pretty sick. The second week I was able to work. Hopefully your husbands side effects will be minimal and he's able to work.

      over 3 years ago
    • Peroll's Avatar

      If he has surgery he will undoubtly be off work for a few weeks until he heals. Chemo and radiation, it will depend on how he reacts to the treatment and his exact job as to how much he can work. My best advice is for him to do hisd best to maintain his strength during treatment as it is much easier to maintain it than to get it back. I know this first hand. His oncologist can give him some idea of the side effects of the particular medicine and he then should talk with his employer about his limitations. He can ask for modified duties to help get him through. Good Luck

      over 3 years ago
    • GregP_WN's Avatar

      I had chemo on Monday, and slept until wed. Worked wed through the weekend. Started feeling better by Sun, got another dose on Monday, started all over again. Like TC says, each of us seems to take it differently, and depending on what type, it may have lesser or greater side effects.

      The second time I was diagnosed, I had a different type of chemo, and it was slick and easy, no problems.

      We all wish him the best.

      over 3 years ago
    • SueRae1's Avatar

      I was on both of these drugs. I found that after several weeks my energy levels decreased and were at about 80% of normal. I also needed to to nap most afternoons. I also had bouts of severe mouth sores. One plus is that these are both oral meds, so that your energy level isn't all of the place as it is with infusion treatment. My best advice is for him to speak with his oncologist and about work. My main concern is the fact that construction is so physically demanding. If it were a desk job, it would be a lot easier to work and do treatment. He could try and see if he can work while in treatment. Just don't let him overdo it.

      over 3 years ago
    • len_hawkins908's Avatar

      It really depends on dosage and the actual side effects he will experience.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more unclassified, kidney cancer questions.  Also, don't forget to check out our Unclassified, Kidney Cancer page.